British Heart Foundation
5,848 members3,693 posts

Pericarditis pain still

Hi all,

I had small heart attack and 2 stents fitted from 17th March and from then still have pain in chest and between my shoulder blades. It’s so debilitating and worrying. I was given colchicine for a week and then told to take normal pain relief thereafter. I got a scan to check for fluid around heart. All is ok. Due to this my rehab has been delayed twice. In the past week my pain has got worse . In discussion with cardio nurse she contacted my consultant who advised another 2 week course of colchicine. Other symptoms include severe sweats and cold chills as well as exhaustion at the least bit of exertion. Has anyone else experienced this or got any advice? Makes me worried I’ll have another heart attack!

8 Replies
oldestnewest

Sorry to hear about your ongoing pain, I can certainly sympathises as a recurrent pleaural pericarditis sufferer... Colchicine can help some, alas it didn't help me. Steroieds (prednisolone) is so far the only treatment that has worked for me (it is great, but not for the long term due to side effects).

My symptons are extremely similar to you and I spent three weeks in hospital with the staff wondering what on earth was going on before I was properly diagnosed and then they worked out it wasn't an infection but an immune disorder causing it. Since then I have tried a number of immune suppressants (so far without success) to allow me to come off the prednisolone. As soon as I drop the dose too low I get a recurrence, but can feel it coming and stop it by increasing. Works very well, but as mentioned an alternative treatment is needed for the longer term.

Best of luck to you.

Reply

Thanks for replying. What are the side effects of the steroid? I’ve got a double dose of colchicine for 2 weeks. Did you have sweats n chills along with some difficulty with swallowing intermittently?

Reply

My symptoms are always the same (had lots of recurrences especially over the last two years) and consist of pain across the back of the shoulders (this is how it starts) then pain down the centre of the chest (wind pipe area) following by high temperatures, cold sweats and uncontrollable shaking). No problem with swallowing.

However, under prednisolone it is completely controllable. But this isn't ideal for the long term and people on it generally put on weight (I had a big battle with this, but have now won with lots of will power and exercise), a reduction in bone density, can be controlled with calcium tablets and exercise and possible type 2 diabetes although this reverses when you come of the steroid (thankfully not a symptom I have had yet).

Reply

All the symptoms you describe are identical to mine. I had chills and whole body shaking at the weekend. Hopefully the colchicine helps. Thanks again

Reply

Hi AlibaliM and thanks for getting in touch. I'm sorry to read that you are still experiencing unpleasant symptoms and hope the colchicine helps with the pain relief. You don't say whether you have mentioned the severe sweats and cold chills to your cardiac rehab team or doctor but I would suggest seeing your GP about these symptoms so that you can be assessed and the cause established and treated. Your GP may decide to do a blood test and see if there is any infection that may be contributing to your delayed recovery. As you are now on medications to protect your heart, hopefully you won't have another heart attack but it is important to get any symptoms checked out. You need to call 999 straight away if you think you are having another heart attack. Hope this is helpful and I wish you all the best. Maureen

Reply

Hi, thanks for replying. My rehab has been delayed due to this. I called BHF and spoke to a nurse who basically described my symptoms exactly. I have the doctors next week for bloods. I am now going to rest completely and hope this eases soon .

Reply

I also had 2 stents fitted 8 years ago at the age of 35 after my 3rd heart attack,for weeks a kept getting took back into hospital with the pain in between my back and chest,they thought i had mabe broken ribs due to being resuscitated with the electrical paddles.tried everything from heat packs to special pillows slept in the shower with it on high a honestly thought a was going insane with not sleeping for nearly a year,one young doctor at the heart clinic though something isn’t right so got an MRI scan done to then discover that a had a lot of nerve damage around my heart (were stents we’re replaced)now a have to take 10x30/500 co- codomal 125 mgs of anatriptolin & 2x30mgs of morphin every day on top of all the other heart/cholesterol/blood pressure/angina medication😭 and now have to get a stent in the main artery in my neck that am dredging incase any more nerve damages occur.due to the constant flushes and exhaustion they also tested my hormones (incase it was the change of life lol)but it’s jist the medication am afraid 8years later it’s still the same sorry to say,so thing you need to go back to the hospital and get them to check you over again, wishing you a speedy recovery and hope things settle down soon god luck x

Reply

Thanks for replying. What a shame you’ve had such a tough time! I will persevere with Colchicine and pain relief but if no improvement I will definitely be going back to see my consultant sooner. I wish you well in your next procedure.

Reply

You may also like...